Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Pale loose stools, no dark urine, abdominal pain. On antacid tums. History of obesity. Causes ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
Hello. I have very pale, loose, thin stool...but no dark urine or abdominal pain or (at least not severe) jaundice. Should I go to a doctor immediately or wait things out for a certain period of time to check if the pale stool persists? I am obese and I faintly remember that this has happened a couple of times in my life before in the distant past, but never has it persisted for multiple bm's like this time. I have not consumed any antacids recently other than tums, and that was over a day ago. Thanks for your help.
Posted Wed, 18 Apr 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for posting your query.
Pale loose thin stools persistent for few days is usually due to a minor viral infection of the gut which in most of the cases is self limiting.
You can follow some simple measures for improvement like-
1. Take over the counter lactobacillus preparation and yogurt with your meals.
2. Drink plenty of fluids, eat light, do not stay hungry but eat simple things like toast, porridge, cereals, crackers, banana, rice, etc.
3. Avoid dairy products, which can worsen diarrhea (due to a temporary state of lactose intolerance).
4. Drink more fluid (except milk or caffeinated beverages) to replace fluids lost by diarrhea.
If the symptoms are not relieved over next three days or seem to worsen then you must consult your physician for proper investigations like stool examination and further treatment.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor